# SDR CA090206005

- Difficulty date: February 5, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Cessna R182
- Aircraft time: 5,499 hours
- Engine: Lyc O540J3C5
- Propeller: Mcauly B2D34C214
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: LW1596070
- Condition: Malfunctioned
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING START AND RUNUP, NR 3 CYLINDER WAS RELUCTANT TO FIRE UNLESS THE MIXTURE WAS LEANED ALMOST TO IDLE CUTOFF.  ONCE THE ENGINE WAS WARM IT WOULD RUN NORMALLY.  IN FLIGHT THE EGTS WERE UNEVEN, WITH NR 3 AND NR 6 MUCH COOLER THAN THE REST.  BOTH OF THESE CYLINDERS FEED OFF THE BOTTOM OF THE PLENUM AND SUSPECT THAT POORLY ATOMIZED FUEL WAS RUNNING DOWN AND ENTERING THEM, MAKING THE MIXTURE DISTRIBUTION VERY UNEVEN.  REPLACING THE CARBURETOR ELIMINATED THE PROBLEM ENTIRELY.
